Pennsylvania, 2013

Damaging Winds in Pennsylvania, November 1, 2013

November 1, 2013 · NWS CTP · 22 events in 16 counties and zones

A strongly forced, narrow line of heavy showers raced eastward across the area during the predawn and early morning hours. Despite limited instability and no lightning detected with the shallow convection, the presence of an intense wind field in excess of 50 knots just above the surface promoted corridors of wind damage with the passage of the line.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A strongly forced, narrow line of heavy showers raced eastward across the area during the predawn and early morning hours. Despite limited instability and no lightning detected with the shallow convection, the presence of an intense wind field in excess of 50 knots just above the surface promoted corridors of wind damage with the passage of the line.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Nov 1, 1:02 AM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Nov 1, 1:02 AM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
202 AM EDT FRI NOV 1 2013

.SYNOPSIS...
THE SHORT TERM ISSUE IS THE DEEP CYCLONE TRACKING TO OUR NORTH
AND THE STRONG FRONT WHICH WILL PRODUCE RAIN AND GUSTY WINDS EARLY
FRIDAY. BEHIND THE FRONT A TROUGH WILL DEVELOP OVER THE EAST AND
GET REINFORCED WITH COLDER AIR SATURDAY-SUNDAY. THIS TROUGH IS
PROGRESSIVE AND HEIGHTS SHOULD RISE AS DEEP TROUGH DEVELOPS IN THE
SOUTHWEST AND OUR COLD WEEKEND TROUGH TRACKS TO OUR EAST. THE 500
MB HEIGHTS SHOULD BE ABOVE NORMAL MOST OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 10 AM THIS MORNING/...
UPDATED FORECAST WITH EMPHASIS ON THE WINDS ALONG AND BEHIND THE
FRONT. MODEST TEMPERATURE AND QPF TWEAKS AND KEPT THE MENTION OF
ISOLATED THUNDER. MOST OF THE ACCUMULATING RAINFALL WILL FALL IN
THIS PERIOD AND SHOULD END IN THIS PERIOD IN WESTERN AREAS. SOME
RAINFALL COULD LINGER INTO LATE MORNING OR EARLY AFTERNOON IN THE
EXTREME EASTERN AREAS.

KEY TO THE FORECAST IS THE RAPID CYCLONE TRACKING ACROSS THE LAKES
WITH -4 TO -5 SIGMA MEAN SEA LEVEL PRESSURE ANOMALIES. THE STRONG
GRADIENT AHEAD OF THIS SYSTEM IS PRODUCING WINDS IN THE 70-80KT
RANGE AHEAD OF THE COLD FRONT. THE TOTAL WIND ANOMALIES IN THE
MODELS-GEFS-SREF-NAEFS ARE ALL +5 OR GREATER SIGMA LEVEL
OVERNIGHT. IN THE NAEFS THE WINDS OF THIS MAGNITUDE HAVE ABOUT A
30 YEAR RETURN PERIOD. EXTREMELY RARE.

OUTSIDE OF CONVECTION IT IS OFTEN HARD TO GET WINDS AHEAD OF COLD
FRONTS TO THE SURFACE.

ALONG AND BEHIND THE FRONT THE 850 HPA WINDS ARE NOT AS STRONG BUT
STILL +3 TO +4 SIGMA AND 50-60KTS. WITH THE SLOPED ISENTROPES
THERE IS A HIGHER PROBABILITY OF MIXING THESE WINDS TO THE
SURFACE. FRONTAL PASSAGE IN WEST SHOULD BE A FEW HOURS EITHER
SIDE OF 6AM. THERE IS ALSO AN ISALLOBARIC HIGH FORECAST TO BE
ABOUT 8-9 MB OVER OH AND WESTERN PA AND A STRONG ISALLOBARIC
GRADIENT OVER CENTRAL PA IN THE 5AM TO ABOUT 2 PM TIME RANGE. THIS
FAVORS A PERIOD OF STRONG GUSTY WINDS BEHIND THE FRONT.

MOST AREAS IN CENTRAL PA WILL SEE WIND GUSTS IN THE 30-39 KT
RANGE. WE ISSUED A HIGH WIND ADVISORY FOR THE WESTERN MOUNTAINS
AND NORTHERN TIER. HIGHEST PROBABILITY FOR WINDS OVER 40 KTS WOULD
BE IN HIGHER ELEVATIONS AND JUST TO THE LEE OF THE HIGHER
ELEVATIONS. IN THIS THE LEE SLOPES WOULD BE THE EASTERN SLOPES.

&&

.SHORT TERM /10 AM THIS MORNING THROUGH 6 PM SATURDAY/...
THE GUSTY WINDS WILL CONTINUE INTO THIS PERIOD BUT WILL DIMINISH
WEST TO EAST IN THE AFTERNOON AND INTO THE EVENING. THE THREAT OF
WIND GUSTS OVER 40KTS SHOULD END AROUND NOON.

ALL SHORT RANGE GUIDANCE IMPLIES LOW PROBABILITY OF RAIN IN WEST
AND NOT MUCH OF RAIN THREAT IN THE EAST MUCH AFTER ABOUT NOON. A
GUSTY LATE MORNING AND EARLY AFTERNOON.

THE AIR BEHIND THE FRONT IS NOT VERY COLD. SHOULD BE AT LEAST
PARTLY SUNNY...SOME LOCATIONS WILL BE SUNNY WITH CLOSE TO NORMAL
TEMPERATURES. A BIT WINDY...NOT A GOOD DAY TO BICYCLE OR RAKE LEAVES...BUT
OTHERWISE SHOULD BE A NICE DAY OVER MOST OF THE AREA AND THE WINDS
SHOULD REALLY ABATE BY EVENING.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
TROUGH BUT PROGRESSIVE UPPER FLOW PATTERN WILL DOMINATE THE
EASTERN U.S. INTO THE WEEKEND BEFORE HEIGHTS RISE EARLY NEXT WEEK. A
SUBTROPICAL RIDGE IS FORECAST TO BUILD INTO THE SOUTHEAST COAST
NEXT WEEK AS WELL AS MORE SHORTWAVE ENERGY DIGS INTO THE WESTERN AND
CENTRAL PARTS OF THE COUNTY.

THE MAIN MID-UPPER TROUGH AXIS WILL SHIFT EWD FROM THE GRT LKS
INTO THE NORTHEAST STATES SAT NGT INTO SUNDAY. THE DEVELOPING NW
FLOW WILL DIRECT SEASONABLY COLD AIR DOWNWIND OF THE LAKES AND
PROMOTE LAKE EFFECT RAIN/SNOW SHOWERS OVER THE WESTERN HIGHLANDS
AND CENTRAL MTNS...PRIMARILY LATER SATURDAY INTO EARLY SUNDAY.
HIGH PRES BUILDING INTO THE AREA SHOULD SPELL AN END TO THIS
ACTIVITY BY SUNDAY NIGHT. THE SFC RIDGE AXIS WILL MIGRATE EWD FROM
THE CNTRL APLCHNS TO ALONG THE NORTHEAST /MID-ATLC COAST THRU
EARLY NEXT WEEK. VEERING LOW- LEVEL FLOW TO THE EAST-SE MAY LEAVE
THE AREA SUSCEPTIBLE TO SOME LOW CLOUDS WITHIN A MARITIME FLOW
REGIME.

WITH THE RIDGING AT THE SFC AND ALOFT...EXPECT ANY SIGNIFICANT PCPN
TO REMAIN WEST OF PA THRU MIDWEEK. CLEAR SKIES SHOULD LEAD TO
CLEAR SKIES AND COLD MORNINGS MONDAY AND TUESDAY...FOLLOWED BY
QUICKLY MODERATING TEMPS BY MID WEEK.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
MIX OF VFR TO MVFR CIGS ACROSS CENTRAL PA ATTM. EXPECT CONDITIONS
TO REMAIN THIS WAY...UNTIL A STRONG COLD FRONT SWEEPS THROUGH THE
AREA BETWEEN 08Z AND 13Z FROM WEST TO EAST. EXPECTING A BAND OF
MVFR TO IFR CIGS AND VSBYS TO ACCOMPANY THE FRONT...WITH A
SHARP...WELL DEFINED CONVECTIVE LINE...THEN A FAIRLY RAPID RETURN TO
MVFR THEN VFR CONDITIONS IN MOST AREAS.

BIGGER STORY IS STRONG WIND FIELDS AHEAD...ALONG AND BEHIND FRONT.
GOOD LLWS CONDITIONS ACROSS ALL TAF LOCATIONS...WITH VERY STRONG
LL SOUTHERLY JET OF 50-70 KTS AHEAD OF THE FRONT. WIND GUSTS OF
40-50 KNOTS WILL LIKELY ACCOMPANY THE FRONT...WITH A WIND SHIFT
FROM SOUTH TO WSW. GUSTY WINDS OF 30-40 KTS FROM THE WSW WILL
FOLLOW FROPA...SO EVEN THOUGH LLWS PRETTY MUCH ENDS A FEW HOURS
AFTER FROPA...WINDS SFC AND ALOFT WILL STILL BE VERY STRONG WITH
GOOD MIXING TO THE SURFACE.

CURRENT TIMING OF FROPA IS ABOUT 08Z AT KBFD...10Z AT KUNV...AND
11Z-13Z KIPT/KMDT.

QUICK DROP OFF IN WINDS LATER THIS AFTERNOON AND EVENING...WITH A
RETURN TO VFR CONDITIONS. WINDS SHIFTING MORE TO THE WEST LATER
FRIDAY NIGHT INTO EARLY SATURDAY MAY RESULT IN A RETURN TO MVFR
CIGS ACRS THE WRN TAFS.

OUTLOOK...
SAT...SCT/NMRS LK EFF SHRA NW...MVFR LIKELY. VFR SE. GUSTY WNW WINDS.
SUN...MVFR/LK EFF -SHRA SHRA NW EARLY...THEN BCMG VFR.
MON-TUE...MAINLY VFR UNDER SFC HIGH PRES.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 5 AM EARLY THIS MORNING TO NOON EDT TODAY
FOR PAZ004>006-010>012-017-018-024-033-037-041-042.

&&

SYNOPSIS...GRUMM
NEAR TERM...GRUMM/STEINBUGL
SHORT TERM...GRUMM
LONG TERM...LAMBERT/GARTNER
AVIATION...JUNG/STEINBUGL
Hazardous weather outlook, Nov 1, 3:23 AM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
423 AM EDT FRI NOV 1 2013

PAZ004-020830-
WARREN-
423 AM EDT FRI NOV 1 2013

...WIND ADVISORY IN EFFECT FROM 5 AM UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ058-059-065-066-020830-
SCHUYLKILL-LEBANON-YORK-LANCASTER-
423 AM EDT FRI NOV 1 2013

...WIND ADVISORY IN EFFECT FROM 6 AM UNTIL 2 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057-020830-
DAUPHIN-
423 AM EDT FRI NOV 1 2013

...SEVERE THUNDERSTORM WATCH 558 IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 6 AM UNTIL 2 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ005-006-010>012-017-018-024-033-037-041-042-020830-
MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
423 AM EDT FRI NOV 1 2013

...SEVERE THUNDERSTORM WATCH 558 IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 5 AM UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ019-025>028-034>036-045-046-049>053-056-063-064-020830-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-
423 AM EDT FRI NOV 1 2013

...SEVERE THUNDERSTORM WATCH 558 IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 6 AM UNTIL 2 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 1, 2:00 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
300 AM EDT FRI NOV 1 2013

PAZ004-010745-
WARREN PA-
300 AM EDT FRI NOV 1 2013

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT WARREN COUNTY...

AT 255 AM EDT...AN AREA OF SHOWERS WAS MOVING INTO WESTERN WARREN
COUNTY. STRONG WINDS...GUSTING TO BETWEEN 40 AND 45 MPH FROM THE
SOUTH...WILL OCCUR OVER THE COUNTY WITH THESE SHOWERS. STRONGEST
WINDS WILL BE ACROSS HIGHER ELEVATIONS.

THIS WILL AFFECT GRAND VALLEY...TIDIOUTE...GARLAND...YOUNGSVILLE AND
SUGAR GROVE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.

LAT...LON 4200 7892 4184 7891 4183 7895 4180 7895
      4162 7896 4165 7962 4179 7963 4200 7960

FORECASTER: JUNG

The radar

The State College radar (KCCX), 67 km away, was scanning. The volume nearest the first event began at 08:38 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clearfield

When
November 1, 3:40 AM EST
Where
Clearfield County, 0.52 mi E of Du Bois
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.120, -78.760

A line of heavy showers with estimated winds near 60 mph knocked down trees and wires in DuBois.

Thunderstorm Wind, Cambria

When
November 1, 3:40 AM EST
Where
Cambria County, Johnstown
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.330, -78.920

A line of heavy showers with estimated winds near 60 mph knocked down 15 trees in the Johnstown area.

Thunderstorm Wind, Somerset

When
November 1, 3:40 AM EST
Where
Somerset County, 0.69 mi S of Somerset
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.010, -79.080

A line of heavy showers with estimated winds near 60 mph knocked down trees and wires in Somerset and several other parts of the county.

Thunderstorm Wind, Clearfield

When
November 1, 3:50 AM EST
Where
Clearfield County, 1.05 mi W of Blain City
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.770, -78.550

A line of heavy showers with estimated winds near 60 mph knocked down trees and wires in Irvona.

Thunderstorm Wind, Clearfield

When
November 1, 4:05 AM EST
Where
Clearfield County, 0.87 mi SE of Morrisdale
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.940, -78.210

A line of heavy showers with estimated winds near 60 mph knocked down trees near Philipsburg.

Thunderstorm Wind, Blair

When
November 1, 4:05 AM EST
Where
Blair County, 1.72 mi ENE of Mill Run
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.510, -78.400

A line of heavy showers with estimated winds near 60 mph knocked down trees and wires in Altoona and Newry.

Thunderstorm Wind, Bedford

When
November 1, 4:10 AM EST
Where
Bedford County, 0.69 mi N of Bedford Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.010, -78.500

A line of heavy showers with estimated winds near 60 mph knocked down trees and wires in Bedford. The downed trees resulted in minor structural damage to some residential homes.

Thunderstorm Wind, Bedford

When
November 1, 4:20 AM EST
Where
Bedford County, 0.69 mi S of Everett
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.010, -78.370

A line of heavy showers with estimated winds near 60 mph knocked down trees in Everett.

Thunderstorm Wind, Huntingdon

When
November 1, 4:25 AM EST
Where
Huntingdon County, 0.53 mi E of Huntingdon
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.500, -78.010

A line of heavy showers with estimated winds near 60 mph knocked down trees in Huntingdon.

Thunderstorm Wind, Clinton

When
November 1, 4:25 AM EST
Where
Clinton County, 0.69 mi N of Keating
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.260, -77.920

A line of heavy showers with estimated winds near 60 mph knocked down trees in Keating.

Thunderstorm Wind, Huntingdon

When
November 1, 4:30 AM EST
Where
Huntingdon County, 4.28 mi NNW of Mc Alevys Fort
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.690, -77.840

A line of heavy showers with estimated winds near 60 mph knocked down trees and wires near Whipple Dam State Park.

Thunderstorm Wind, Huntingdon

When
November 1, 4:35 AM EST
Where
Huntingdon County, Mt Union
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.380, -77.880

A line of heavy showers with estimated winds near 60 mph knocked down trees in Mount Union.

Thunderstorm Wind, Centre

When
November 1, 4:45 AM EST
Where
Centre County, Rising Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
40.850, -77.570

A line of heavy showers with estimated winds near 60 mph knocked down trees in Spring Mills.

Thunderstorm Wind, Fulton

When
November 1, 4:45 AM EST
Where
Fulton County, 1.74 mi ENE of Dott
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.830, -78.150

A line of heavy showers with estimated winds near 60 mph knocked down trees and wires in Thompson Township near Needmore.

Thunderstorm Wind, Clinton

When
November 1, 4:55 AM EST
Where
Clinton County, 1.04 mi E of Loganton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.030, -77.300

A line of heavy showers with estimated winds near 60 mph knocked down trees in Loganton.

Thunderstorm Wind, Tioga

When
November 1, 5:00 AM EST
Where
Tioga County, Wellsboro
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.750, -77.300

A line of heavy showers with estimated winds near 60 mph knocked down trees in Wellsboro.

Thunderstorm Wind, Juniata

When
November 1, 5:00 AM EST
Where
Juniata County, 1.05 mi E of Mifflin
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.570, -77.400

A line of heavy showers with estimated winds near 60 mph knocked down trees in Mifflin.

Thunderstorm Wind, Columbia

When
November 1, 5:45 AM EST
Where
Columbia County, 0.52 mi W of Catawissa
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.950, -76.460

A line of heavy showers with estimated winds near 60 mph knocked down trees in Catawissa and Benton.

Thunderstorm Wind, Northumberland

When
November 1, 5:45 AM EST
Where
Northumberland County, 0.69 mi N of Marshallton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.790, -76.550

A line of heavy showers with estimated winds near 60 mph knocked down trees in Shamokin.

Thunderstorm Wind, Adams

When
November 1, 6:00 AM EST
Where
Adams County, 1.48 mi SSW of Granite Hill
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.830, -77.180

A line of heavy showers with estimated winds near 60 mph knocked down trees near Gettysburg.

Thunderstorm Wind, Schuylkill

When
November 1, 6:30 AM EST
Where
Schuylkill County, 0.87 mi NW of Glenworth
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.680, -76.210

A line of heavy showers with estimated winds near 60 mph knocked down trees in Pottsville and Frackville.

Thunderstorm Wind, Lancaster

When
November 1, 7:00 AM EST
Where
Lancaster County, 1.26 mi ENE of Hamilton Park
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.040, -76.300

A line of heavy showers with estimated winds near 60 mph knocked down trees in Lancaster city.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 479161, 479162, 479164, 479163, 479166, 479168, 479165, 479167, 479169, 479173, 479172, 479171, 479170, 479174, 479175, 479176, 479177, 479178, 479179, 479180, 479182, 479181.